Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 230, NWS Jackson, MS

May 12, 2001Franklin Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 12:57 PM CDT for Franklin Parish, Tensas Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2001, 12:57 PM CDT (17:57 UTC)
Expired
May 12, 2001, 1:45 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Franklin Parish, LA, Tensas Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 121757
SVRJAN
LAC041-107-121845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CDT SAT MAY 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA
  TENSAS PARISH IN NORTHEAST LOUISIANA

* UNTIL 145 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHEAST OF WINNSBORO 
  TO 12 MILES SOUTH OF TALLULAH...MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR NEWELLTON AT 145 PM CDT

HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

LAT...LON h3201 9108 3207 9116 3209 9113 3206 9107
          3214 9104 3214 9115 3220 9117 3222 9112
          3225 9113 3220 9138 3221 9153 3230 9152
          3230 9175 3201 9148

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:10 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 12, 10:10 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT SAT MAY 12 2001

NOT MUCH GOING ON ALONG...RIGHT NOW. BEST MOISTURE CONVERGENCE AHEAD
OF APPROACHING COLD FRONT AT 15Z LOOKS TO BE WELL WEST OF HERE
TOWARDS SHREVEPORT. A FEW TSTORMS ONGOING OVER FAR EAST TX SOUTH OF
THIS BULLSEYE AS ONE WOULD EXPECT. ACROSS OUR AREA....PLENTY OF
ONGOING INSOLATION LENDING TO AN AXIS OF -4 LI/S FROM VICKSBURG...TO
JACKSON...TO COLUMBUS AS DEW PTS REMAIN WELL INTO THE 60S. GOOD
INSOLATION/DESTABILIZATION EXPECTED THIS AFTERNOON WILL COINCIDE WITH
SOME WEAK FRONTAL CONVERGENCE TO POP A FEW STORMS. FEEL CURRENT
20-30 POPS FOR THIS AFTERNOON LOOKS VERY REASON5ABLE AND FORESEE NO
MAJOR CHANGES TO ONGOING FORECAST. WILL DO AN UPDATE HOWEVER TO
REMOVE TEMPORAL WORDING.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
/05

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:24 PM CDTSevere Thunderstorm WarningJANCatahoula36 min
May 12, 1:49 PM CDTSevere Thunderstorm WarningJANMadison26 min
May 12, 2:04 PM CDTSevere Thunderstorm WarningJANTensas26 min
May 12, 2:09 PM CDTSevere Thunderstorm WarningJANConcordia51 min
May 12, 2:41 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.